Alert archive / Texas / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 5, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Apr 4, 2020, 7:12 AM CDT for Hidalgo County, Kenedy County, Willacy County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 4, 2020, 7:12 AM CDT (12:12 UTC)
- Expired
- Apr 4, 2020, 7:44 AM CDT
- In force
- 32 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
- Hail
- 2.0 in
- Wind
- 60.0 mph
Counties Hidalgo County, TX, Kenedy County, TX, Willacy County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 0.2 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1856 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 537 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 2.8
- Supercell composite
- 11.1
The text
As transmitted.
295
WUUS54 KBRO 041212
SVRBRO
TXC215-261-489-041300-
/O.NEW.KBRO.SV.W.0005.200404T1212Z-200404T1300Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Brownsville TX
712 AM CDT Sat Apr 4 2020
The National Weather Service in Brownsville has issued a
* Severe Thunderstorm Warning for...
Southwestern Kenedy County in Deep South Texas...
Northeastern Hidalgo County in Deep South Texas...
Northwestern Willacy County in Deep South Texas...
* Until 800 AM CDT.
* At 711 AM CDT, a severe thunderstorm was located near San Manuel,
moving southeast at 30 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Raymondville, La Villa, Hargill, Lasara, San Manuel, Linn, Reber
Memorial Library, Red Gate, La Villa High School and Yturria.
This includes the following highways...
Interstate Highway 69 E between mile markers 50 and 51.
US Highway 77 between mile markers 754 and 762.
US Highway 281 between mile markers 748 and 764.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows!
&&
LAT...LON 2657 9825 2673 9813 2663 9769 2627 9792
TIME...MOT...LOC 1211Z 306DEG 24KT 2662 9810
HAIL...2.00IN
WIND...60MPH
$$
CB3 follow-up statements
513
WWUS54 KBRO 041219
SVSBRO
Severe Weather Statement
National Weather Service Brownsville TX
719 AM CDT Sat Apr 4 2020
TXC215-261-489-041300-
/O.CON.KBRO.SV.W.0005.000000T0000Z-200404T1300Z/
Kenedy TX-Hidalgo TX-Willacy TX-
719 AM CDT Sat Apr 4 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 AM CDT
FOR SOUTHWESTERN KENEDY...NORTHEASTERN HIDALGO AND NORTHWESTERN
WILLACY COUNTIES...
At 719 AM CDT, a severe thunderstorm was located near San Manuel,
moving southeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Raymondville, La Villa, Hargill, Lasara, San Manuel, Linn, Reber
Memorial Library, Red Gate, La Villa High School and Yturria.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Brownsville.
&&
LAT...LON 2673 9813 2663 9769 2627 9792 2657 9825
TIME...MOT...LOC 1219Z 306DEG 24KT 2659 9805
HAIL...1.00IN
WIND...60MPH
$$
CB361 WWUS54 KBRO 041235 SVSBRO Severe Weather Statement National Weather Service Brownsville TX 735 AM CDT Sat Apr 4 2020 TXC215-261-489-041300- /O.CON.KBRO.SV.W.0005.000000T0000Z-200404T1300Z/ Kenedy TX-Hidalgo TX-Willacy TX- 735 AM CDT Sat Apr 4 2020 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 AM CDT FOR SOUTHWESTERN KENEDY...NORTHEASTERN HIDALGO AND NORTHWESTERN WILLACY COUNTIES... At 735 AM CDT, a severe thunderstorm was located near Lasara, moving southeast at 30 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Raymondville, Hargill, Lasara, Reber Memorial Library, Yturria, Lasara Elementary School, Monte Alto, Raymondville Fire Station, Hargill Elementary and Los Angeles Subdivision. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. To report severe weather contact your nearest law enforcement agency. They will send your report to the National Weather Service office in Brownsville. && LAT...LON 2630 9790 2650 9813 2670 9801 2663 9769 TIME...MOT...LOC 1235Z 306DEG 24KT 2652 9795 HAIL...0.75IN WIND...60MPH $$ CB
363
WWUS54 KBRO 041244
SVSBRO
Severe Weather Statement
National Weather Service Brownsville TX
744 AM CDT Sat Apr 4 2020
TXC215-261-489-041254-
/O.CAN.KBRO.SV.W.0005.000000T0000Z-200404T1300Z/
Kenedy TX-Hidalgo TX-Willacy TX-
744 AM CDT Sat Apr 4 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN KENEDY...
NORTHEASTERN HIDALGO AND NORTHWESTERN WILLACY COUNTIES IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Brownsville.
LAT...LON 2630 9790 2650 9813 2670 9801 2663 9769
TIME...MOT...LOC 1242Z 306DEG 24KT 2648 9789
$$
CBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 6:55 AM CDT, 17 minutes earlier.
Area forecast discussion, Apr 4, 6:55 AM CDT, 17 minutes before
Area Forecast Discussion...UPDATED National Weather Service Brownsville TX 655 AM CDT Sat Apr 4 2020 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION...Cold front temporarily stalled over NW portions of Deep South Texas and is expected to slowly move through the region later today. Flight conditions will be adverse today with a mix of MVFR ceiling and some IFR patches this morning. Showers and thunderstorms increase as the front progresses southeast. IFR conditions with low ceilings, rain and drizzle developing around sunset persisting into Sunday morning as the front passes moves offshore. Light east winds turn north and may gusts up to 20 knots at times. && .PREV DISCUSSION... /issued 350 AM CDT Sat Apr 4 2020/ SHORT TERM (Now through Sunday):A cold front extends north of Zapata to NW of Corpus Christi to Victoria continuing northeast. The front has not showed much southward movement the last 3 to 6 hours with mid-level flow becoming increasingly westerly. Thunderstorms, some strong, continue to develop along and just south of the boundary with lingering instability and a decent mid-level jet (50- 60kts)enhancing the lift and supporting isolated updrafts. The storms are impacting Zapata and Jim Hogg with heavy rainfall, and brief incidences of small hail and gusty winds. Elsewhere across the CWA and the RGV, nothing more then an isolated brief shower the last 6 hours. Difficult forecast for the next 36 hours with a lot of uncertainty with the front currently stationary north of the CWA. Global and Hi- res models continue to be determined to move the front south of the river late today into the evening hours. A series of weak disturbances coupled with the density of the cool airmass as high pressure builds in from the north should give the front have enough oomph to push through, albeit taking it practically all day. Rain chances remain relatively high but have been reduced somewhat with best chances remaining north and west. Thunderstorms remain in the forecast today with sufficient instability (1500 j/kg) and some modest shear maintaining slight probability for a few updrafts. SPC has removed our CWA from any severe risk but can not rule out a strong storm with some small hail and local stronger gusts as is the ongoing event over the Ranchlands as of this writing. Temperatures to cool off or remain steady over the Ranchlands with a slow steady climb for the RGV assuming the slow southward progress of the front and the cloud cover remains dense and low enough to limit insolation keeping temperatures near normal for the RGV. The front is expected to move offshore this evening becoming stationary south of river ovenight. Weak low pressure forms along the front setting up a weak overrunning pattern. Cooler conditions develop with areas of light rain and drizzle anticipated with forecast soundings indicating a weak inversion and with a very moist atmospheric column (1.9 inches pwat). Temperatures fall into the 50s and 60s tonight and may recover into low to mid 70s except near 80 for the Lower Valley Sunday all depending on the front's position. LONG TERM (Sunday Night through Friday): A stout 590dam mid- level ridge centered over the southern Gulf of Mexico will dominate the overall weather pattern through the long-term period, keeping temperatures abnormally warm. Surface high pressure across the Great Lakes region will shift southeastward across the Mid-Atlantic region Sunday night through Monday morning, turning winds back out of the southeast by mid-morning Monday. A series of shortwave troughs will move through the southwest flow aloft through the majority of the upcoming week, producing a slight chance to a chance of showers and thunderstorms each day. The best chances of precipitation will be focused along and west of U.S. 281/I-69C where rainfall is very much needed due to the extreme/exceptional drought. The next cold front is forecast to push through the CWA Friday morning or afternoon, with exact timing still questionable. The front and upper-level perturbations should increase precipitation chances CWA-wide. Temperatures behind the front are expected to drop down near seasonal average. MARINE: Now through Sunday...A modest cold front to work its way slowly south through the coastal waters low this evening and tonight. High pressure to build into the NW Gulf increasing winds from the north to northeast. Winds and seas are expected to increase with a short duration of Small Craft Advisory conditions tonight into early Sunday. There are some indications that the front may stall along the coast or possibly not move through the entire area with winds and seas not reaching SCA potential. With this mentioned will not issue a SCA at this time and will continue to monitor the fronts progress. Showers and thunderstorms may increase in coverage later today and this evening as the front approaches. Sunday Night through Friday...Light to moderate east to southeast winds and low to moderate seas will prevail through much of the long-term period, with weak high pressure/pressure gradient in place across the Gulf of Mexico. The next cold front is forecast to push through Friday morning or afternoon, with lots of uncertainty associated with the front at this time. At the moment, Small Craft Exercise Caution conditions are forecast to develop behind to the front on Friday. Otherwise, adverse marine conditions are not expected in the long-term period. && .BRO WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && This product is also available on the web at: HTTP://WEATHER.GOV/RGV 59/99
Hazardous weather outlook, Apr 4, 5:38 AM CDT, 1 hour 34 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 538 AM CDT Sat Apr 4 2020 TXZ248>257-351-353-051045- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 538 AM CDT Sat Apr 4 2020 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Today and Tonight A few strong thunderstorms are possible producing gusty winds, small hail, brief heavy rainfall and frequent lightning. Localized nuisance flooding of low-lying and flood prone areas are possible where heavy rain persists. There is a moderate risk of rip currents along area beaches. .DAYS TWO THROUGH SEVEN...Sunday through Friday An elevated risk of rip currents is possible at area beaches along the Lower Texas coast Sunday and Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-051045- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 538 AM CDT Sat Apr 4 2020 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Today and Tonight Small Craft advisories may be necessary for the Gulf waters tonight and early Sunday morning. .DAYS TWO THROUGH SEVEN...Sunday through Friday Small Craft advisories may be necessary for the Gulf waters Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Apr 4, 1:21 AM CDT, 5 hours 51 minutes before
Special Weather Statement
National Weather Service Brownsville TX
121 AM CDT Sat Apr 4 2020
TXZ249-250-040700-
Brooks TX-Jim Hogg TX-
121 AM CDT Sat Apr 4 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JIM HOGG AND
NORTHWESTERN BROOKS COUNTIES UNTIL 200 AM CDT...
At 120 AM CDT, Doppler radar was tracking a strong thunderstorm over
Jim Hogg County Airport, or over Hebbronville, moving east-southeast
at 25 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Hebbronville, Las Lomitas, Gruy Stadium, Jim Hogg County Airport,
Hebbronville High School, South Fork Estates and Hebbronville Border
Patrol Station.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2734 9855 2734 9852 2727 9852 2726 9824
2705 9832 2727 9885 2727 9880 2735 9880
2736 9863 2734 9862 2734 9859 2736 9859
2736 9855
TIME...MOT...LOC 0620Z 285DEG 22KT 2735 9871
MejiaSpecial weather statement, Apr 4, 2:35 AM CDT, 4 hours 37 minutes before
Special Weather Statement
National Weather Service Brownsville TX
235 AM CDT Sat Apr 4 2020
TXZ248-040815-
Zapata TX-
235 AM CDT Sat Apr 4 2020
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN JIM HOGG AND CENTRAL
ZAPATA COUNTIES UNTIL 315 AM CDT...
At 234 AM CDT, Doppler radar was tracking a strong thunderstorm near
Las Palmas, or 8 miles northwest of Zapata, moving northeast at 15
mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Zapata, Bustamante, Medina, Zapata High School, Zapata County Fire
Department, Escobas, Zapata Middle School, Zapata County Public
Library, Las Palmas and Falcon Mesa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2727 9915 2727 9912 2700 9895 2698 9895
2686 9931 2688 9933 2692 9932 2693 9937
2694 9939 2696 9939 2698 9938 2702 9942
2701 9943 2702 9944 2706 9945
TIME...MOT...LOC 0734Z 244DEG 13KT 2698 9936
MejiaSpecial weather statement, Apr 4, 5:31 AM CDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Brownsville TX
531 AM CDT Sat Apr 4 2020
TXZ249-041115-
Jim Hogg TX-
531 AM CDT Sat Apr 4 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JIM HOGG COUNTY
UNTIL 615 AM CDT...
At 531 AM CDT, Doppler radar was tracking a strong thunderstorm near
Agua Nueva, moving east at 25 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Agua Nueva, San Rafael Ranch Airport and Puesta Del Sol Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2696 9842 2693 9842 2679 9846 2679 9880
2699 9876
TIME...MOT...LOC 1031Z 282DEG 20KT 2689 9870
59The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 11:04 PM CDT | Special Weather Statement | BRO | Jim Hogg | 41 min |
| Apr 3, 11:55 PM CDT | Special Weather Statement | BRO | Zapata | 65 min |
| Apr 4, 1:21 AM CDT | Special Weather Statement | BRO | Jim Hogg | 39 min |
| Apr 4, 2:35 AM CDT | Special Weather Statement | BRO | Zapata | 40 min |
| Apr 4, 5:31 AM CDT | Special Weather Statement | BRO | Jim Hogg | 44 min |
| Apr 4, 6:08 AM CDT | Severe Thunderstorm Warning | BRO | Brooks, Jim Hogg, Starr | 37 min |
| Apr 4, 6:26 AM CDT | Severe Thunderstorm Warning | BRO | Brooks, Hidalgo, Kenedy, Starr | 49 min |
| Apr 4, 7:33 AM CDT | Special Weather Statement | BRO | Starr | 27 min |
| Apr 4, 7:40 AM CDT | Special Weather Statement | BRO | Willacy | 50 min |
| Apr 4, 8:15 AM CDT | Severe Thunderstorm Warning | BRO | Willacy | 45 min |
| Apr 4, 8:31 AM CDT | Severe Thunderstorm Warning | BRO | Cameron, Willacy | 59 min |
| Apr 4, 8:39 AM CDT | Special Marine Warning | BRO | 96 min | |
| Apr 4, 9:12 AM CDT | Severe Thunderstorm Warning | BRO | Cameron, Willacy | 48 min |
| Apr 4, 9:23 AM CDT | Special Marine Warning | BRO | 97 min | |
| Apr 4, 10:01 AM CDT | Severe Thunderstorm Warning | BRO | Cameron | 29 min |
| Apr 4, 10:15 AM CDT | Special Marine Warning | BRO | 97 min | |
| Apr 4, 2:42 PM CDT | Small Craft Advisory | BRO | 21 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.